Alert archive / South Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 16, NWS Charleston, SC

March 22, 20175 counties in South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Mar 22, 2017, 12:50 AM EDT for 5 counties in South Carolina. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 22, 2017, 12:50 AM EDT (04:50 UTC)
Expired
Mar 22, 2017, 1:34 AM EDT
In force
44 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Beaufort County, SC, Berkeley County, SC, Charleston County, SC, Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 98 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 22, 12:50 AM EDTHAIL 1North Charleston, SCSPOTTERS REPORTED QUARTER SIZE HAIL ON KELLUM RD...ASHLEY PHOSPHATE RD...AND ROYAL PALMS LN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 21, 8:35 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 4.8 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2017-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2017-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
130 J/kg
Mixed-layer CIN
-258 J/kg
Mixed-layer LCL
2122 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

942 
WUUS52 KCHS 220450
SVRCHS
SCC013-015-019-029-035-220545-
/O.NEW.KCHS.SV.W.0016.170322T0450Z-170322T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
1250 AM EDT WED MAR 22 2017

The National Weather Service in Charleston has issued a

* Severe Thunderstorm Warning for portions of...
  Beaufort County in southeastern South Carolina...
  Charleston County in southeastern South Carolina...
  Colleton County in southeastern South Carolina...
  Berkeley County in southeastern South Carolina...
  Dorchester County in southeastern South Carolina...

* Until 145 AM EDT

* At 1249 AM EDT, a severe thunderstorm was located over I-26/i-526
  Interchange, moving east at 60 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Charleston, North Charleston, Mount Pleasant, Summerville, Goose
  Creek, Hanahan, Moncks Corner and Middleton Place.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3301 7947 3275 7983 3278 7992 3271 7985
      3251 8028 3260 8071 3328 8035 3327 8030
      3328 8028 3336 8023
TIME...MOT...LOC 0449Z 280DEG 51KT 3291 8004 

HAIL...1.00IN
WIND...60MPH
 
$$

NED
5 follow-up statements
206 
WWUS52 KCHS 220459
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
1259 AM EDT WED MAR 22 2017

SCC013-220509-
/O.CAN.KCHS.SV.W.0016.000000T0000Z-170322T0545Z/
Beaufort SC-
1259 AM EDT WED MAR 22 2017

...THE SEVERE THUNDERSTORM WARNING FOR BEAUFORT COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore the warning has been cancelled.

A severe thunderstorm watch remains in effect until 200 AM EDT for
southeastern South Carolina.

LAT...LON 3275 7983 3278 7992 3271 7985 3251 8028
      3257 8050 3333 8016 3301 7947
TIME...MOT...LOC 0459Z 279DEG 36KT 3311 7990 3265 8002 

$$

SCC015-019-029-035-220545-
/O.CON.KCHS.SV.W.0016.000000T0000Z-170322T0545Z/
Charleston SC-Colleton SC-Berkeley SC-Dorchester SC-
1259 AM EDT WED MAR 22 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM EDT
FOR CHARLESTON...COLLETON...BERKELEY AND DORCHESTER COUNTIES...

At 1259 AM EDT, severe thunderstorms were located along a line
extending from 9 miles southeast of Moncks Corner to 10 miles
southwest of Charleston, moving east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Charleston, North Charleston, Mount Pleasant, Summerville, Goose
Creek, Hanahan, Moncks Corner and Middleton Place.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3275 7983 3278 7992 3271 7985 3251 8028
      3257 8050 3333 8016 3301 7947
TIME...MOT...LOC 0459Z 279DEG 36KT 3311 7990 3265 8002 

HAIL...1.00IN
WIND...60MPH
 
$$

NED
669 
WWUS52 KCHS 220509
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
109 AM EDT WED MAR 22 2017

SCC015-019-029-035-220545-
/O.CON.KCHS.SV.W.0016.000000T0000Z-170322T0545Z/
Charleston SC-Colleton SC-Berkeley SC-Dorchester SC-
109 AM EDT WED MAR 22 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM EDT
FOR CHARLESTON...COLLETON...BERKELEY AND DORCHESTER COUNTIES...

At 109 AM EDT, severe thunderstorms were located along a line
extending from 11 miles northeast of Naval Weapons Station Charleston
to 7 miles southwest of Charleston, moving northeast at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Charleston, North Charleston, Mount Pleasant, Goose Creek, Hanahan,
Moncks Corner, Middleton Place and I-26/i-526 Interchange.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3275 7983 3278 7992 3271 7985 3251 8028
      3252 8032 3252 8033 3326 8000 3301 7947
TIME...MOT...LOC 0509Z 226DEG 8KT 3309 7986 3269 7999 

HAIL...1.00IN
WIND...60MPH
 
$$

NED
438 
WWUS52 KCHS 220518
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
118 AM EDT WED MAR 22 2017

SCC029-035-220527-
/O.CAN.KCHS.SV.W.0016.000000T0000Z-170322T0545Z/
Colleton SC-Dorchester SC-
118 AM EDT WED MAR 22 2017

...THE SEVERE THUNDERSTORM WARNING FOR COLLETON AND DORCHESTER
COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore the warning has been cancelled.

A severe thunderstorm watch remains in effect until 200 AM EDT for
southeastern South Carolina.

LAT...LON 3275 7983 3278 7992 3271 7985 3263 8002
      3287 8003 3319 7985 3319 7984 3301 7947
TIME...MOT...LOC 0517Z 280DEG 51KT 3307 7973 3267 7986 

$$

SCC015-019-220545-
/O.CON.KCHS.SV.W.0016.000000T0000Z-170322T0545Z/
Charleston SC-Berkeley SC-
118 AM EDT WED MAR 22 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM EDT
FOR CHARLESTON AND BERKELEY COUNTIES...

At 117 AM EDT, severe thunderstorms were located along a line
extending from 15 miles west of McClellanville to near Fort Sumter,
moving east at 60 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Charleston, North Charleston, Mount Pleasant, Goose Creek, Hanahan,
Downtown Charleston, Naval Weapons Station Charleston and I-26/i-526
Interchange.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3275 7983 3278 7992 3271 7985 3263 8002
      3287 8003 3319 7985 3319 7984 3301 7947
TIME...MOT...LOC 0517Z 280DEG 51KT 3307 7973 3267 7986 

HAIL...1.00IN
WIND...60MPH
 
$$

NED
056 
WWUS52 KCHS 220527
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
127 AM EDT WED MAR 22 2017

SCC015-019-220545-
/O.CON.KCHS.SV.W.0016.000000T0000Z-170322T0545Z/
Charleston SC-Berkeley SC-
127 AM EDT WED MAR 22 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM EDT
FOR CHARLESTON AND BERKELEY COUNTIES...

At 127 AM EDT, severe thunderstorms were located along a line
extending from 9 miles west of McClellanville to 13 miles northeast
of Mount Pleasant, moving northeast at 95 mph.

HAZARD...60 mph wind gusts and nickel size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Isle Of Palms, Awendaw, Garris Landing and Capers Inlet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3297 7953 3295 7955 3293 7958 3282 7974
      3312 7969 3301 7947
TIME...MOT...LOC 0527Z 225DEG 81KT 3305 7961 3289 7965 

HAIL...0.88IN
WIND...60MPH
 
$$

NED
506 
WWUS52 KCHS 220534
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
134 AM EDT WED MAR 22 2017

SCC015-019-220544-
/O.CAN.KCHS.SV.W.0016.000000T0000Z-170322T0545Z/
Charleston SC-Berkeley SC-
134 AM EDT WED MAR 22 2017

...THE SEVERE THUNDERSTORM WARNING FOR CHARLESTON AND BERKELEY
COUNTIES IS CANCELLED...
    
The storms which prompted the warning have moved out of the area.
Therefore the warning has been cancelled.  However gusty winds are
still possible with these thunderstorms.

A severe thunderstorm watch remains in effect until 200 AM EDT for
southeastern South Carolina.

LAT...LON 3297 7953 3295 7955 3293 7958 3282 7974
      3312 7969 3301 7947
TIME...MOT...LOC 0532Z 280DEG 51KT 3304 7952 3288 7956 

$$

NED

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 10:56 PM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Mar 21, 10:56 PM EDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1056 PM EDT Tue Mar 21 2017

.SYNOPSIS...
A cold front will drop into the area tonight, then move through
the area on Wednesday. High pressure will build in from the
north through Thursday night before shifting into the Atlantic
on Friday and persisting through the weekend. A cold front could
affect the area early next week.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
The large MCS covering much of the Carolina's and eastern
Georgia will continue to trek E-SE as a strong short wave and
MCV arrive in tandem into our area overnight. This quite a
difference from earlier Tuesday evening when storms were nearly
stationary, awaiting the short wave to give it the boost to
start moving downstream. Although nocturnal cooling will likely
limit the extent of any severe storms, after coordination with
SPC we felt compelled to go with a Severe Thunderstorm Watch for
our NW tier (now expanded based on radar trends to include
Berkeley County) through 2 am. We still might need to add a few
other counties after midnight, and/or SPC may require a new
watch.

Although there is increasing CINH and limited shear, the
overall thermodynamics are favorable enough where isolated
severe storms will be possible through 2-3 am in and near the
watch area, with chances of severe storms to diminish as the
activity spreads further toward the coastal plain thereafter due
to further nocturnal influences and an influx of maritime air.
DCAPE is still in excess of 1000 J/kg, supporting a wind threat,
but there is also an enhanced risk for large hail with WBZ
around 9-10K ft, freezing levels around 12K ft, sufficient hail
cape in the -10 to -30C layer and mid level cold pool with 500
mb temps -14 to -15C.

An axis of higher PWat's will continue across the area, some
150-170% of normal, supporting scattered to numerous coverage of
showers and t-storms north of I-16, and isolated to maybe
scattered chances further south.

An expansion of the large and cold cloud tops has prompted us to
adjust the sky cover grids, showing mostly cloudy or overcast
skies to prevail, with coldest cloud tops around -65C.

Temps will remain warm to mild through the night, with a S-SW
synoptic flow to persist in advance of a cold front that doesn't
move in until late. Limited CAA after 4 am will not allow for
anything lower than the upper 50s and lower 60s in regards to
minimums, or about 10-12F above normal. Adjustments have been
made to the diurnal curve to show a slower delay than earlier
forecast.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
Wednesday: A backdoor cold front will shift south through the area
early while a mid/upper trough of low pressure exits off the
Northeast United States. The pattern will result in dry and cooler
conditions with temps that peak in the upper 60s/lower 70s north to
mid 70s south. Strong cold air advection behind the front could lead
to some breezy winds along the South Carolina coast, peaking up to
15-20 mph during the afternoon. Despite some cloud cover, northeast
flow will help temps dip into the low/mid 40s north to upper
40s/lower 50s south.

Thursday and Friday: A wedge of high pressure will be fully
entrenched over the region on Thursday, bringing dry but cloudy and
cool conditions. In general, afternoon highs will only peak in the
mid/upper 50s, some 15 degrees cooler than the previous day.
Thursday night lows will range in the mid/upper 40s for most
locations away from the coast. A large mid/upper lvl ridge of high
pressure is then expected to expand over the Southeast, setting up
warmer temps despite encountering the somewhat weaker wedge. In
general, temps should peak in the low/mid 70s Friday afternoon,
warmest in Southeast Georgia.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A broad upper ridge over the southeast United States is
expected to deflect much of the upper level energy during the
long term period though a few weak systems could bring brief
precip. Surface high pressure centered off the East Coast will
maintain a warm pattern with highs in the 70s/80s.

&&

.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
The upstream MCS will continue to spread E-SE through the night,
with a cold front aligned mainly east-west to arrive overnight,
passing south of KCHS before daybreak, and south of KSAV
Wednesday morning. Strong-severe convection occurring in
association with the MCS will likely weaken somewhat within the
nocturnal environment as it approaches around 05-06Z, and
sweeps offshore around 08-10Z Wednesday. KCHS will likely
experience at least showers during this time frame, but
confidence is high enough where we have added VCTS. Should KCHS
become directly impacted by TSRA, strong winds and heavy rains
are possible. The bulk of convection, at least for now, looks to
stay north of KSAV overnight.

Lower ceilings will follow the cold front, and we have at least
a few hours of MVFR conditions Wednesday morning. N-NE winds
will become a little gusty during much of Wednesday, as a high
pressure wedge settles across inland areas.

One final note, with the passage of a 30-35 kt low level jet
overnight, we will be close to the criteria requiring LLWS in
the 00Z TAF set. For now it looks marginal though, with surface
winds to remain around 8-10 kt.

Extended Aviation Outlook: Low ceilings possible Wednesday night
through Thursday in association with a cold front dropping into
the area.

&&

.MARINE...
Tonight: Surface low pressure will pass to the north, allowing
SW winds to persist. Speeds will be primarily in the 15-20 kt
range, with at least occasional higher gusts. As the gradient
tightens further, more frequent gusts at or above 25 kt are
possible, and we'll carefully monitor for SCA conditions. As the
low passes by, scattered showers and isolated to scattered
thunderstorms will move across the waters, well after midnight.
The storms could be capable of producing gusty winds and hail.
Following the thunderstorms potential, a backdoor cold front
will approach from the north late. However, winds are forecasted
to remain from the SW until daybreak.

Strong cold air advection associated with high pressure behind a
backdoor cold front will help produce strong northeast flow over all
coastal waters Wednesday into Thursday. Small Craft Advisories have
therefore been issued over northern South Carolina waters and
offshore Georgia waters starting Wednesday afternoon. Additional
Small Craft Advisories are likely for all remaining waters at some
point late Wednesday into early Thursday, before conditions improve
into the weekend as sfc high pressure shifts southeast and mid/upper
lvl high pressure expands over the Southeast.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory from 2 PM Wednesday to noon EDT Friday
     for AMZ374.
     Small Craft Advisory from 2 PM Wednesday to 5 PM EDT Thursday
     for AMZ350.

&&

NEAR TERM...
SHORT TERM...
LONG TERM...JRL
AVIATION...
MARINE...
Hazardous weather outlook, Mar 22, 12:32 AM EDT, 18 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
1232 AM EDT Wed Mar 22 2017

SCZ043>045-049-052-230445-
Inland Colleton-Dorchester-Inland Berkeley-Coastal Colleton-
Tidal Berkeley-
1232 AM EDT Wed Mar 22 2017

...SEVERE THUNDERSTORM WATCH 77 IN EFFECT UNTIL 2 AM EDT EARLY THIS
MORNING...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-SCZ047-048-050-051-230445-
Charleston Harbor-Inland Jasper-Beaufort-Charleston-Coastal Jasper-
1232 AM EDT Wed Mar 22 2017

This Hazardous Weather Outlook is for Atlantic coastal waters and
southeast South Carolina.

.DAY ONE...Tonight.

Severe Thunderstorms...There remains a chance that a few of the
upstream thunderstorms will still be severe as they arrive into the
area through 3 am. Damaging winds and lightning strikes are the main
weather hazards. Widespread severe weather is currently not
anticipated.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ350-352-354-374-230445-
Waters from South Santee River to Edisto Beach SC out 20 nm-
Waters from Edisto Beach SC to Savannah GA out 20 nm-
Waters from Savannah GA to Altamaha Sound GA out 20 nm...including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA extending from 20 to
60 nm-
1232 AM EDT Wed Mar 22 2017

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Gales...Strong northeast winds will develop Wednesday behind a cold
front. Wind gusts to 34 knot gales are possible late Wednesday night
through Thursday morning. A Gale Watch or Gale Warning may
eventually be required.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ087-088-099>101-114>119-137>141-SCZ040-042-230445-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-
1232 AM EDT Wed Mar 22 2017

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Local storm report, Mar 22, 12:40 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1240 AM EDT WED MAR 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1221 AM     HAIL             3 E COTTAGEVILLE        32.94N  80.42W
03/22/2017  M0.88 INCH       COLLETON           SC   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED NICKEL SIZE HAIL.

&&

EVENT NUMBER CHS1700064

JRL
Local storm report, Mar 22, 12:41 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1241 AM EDT WED MAR 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 AM     TSTM WND GST     LOWCOUNTRY REGIONAL AIR 32.92N  80.64W
03/22/2017  M47 MPH          COLLETON           SC   AWOS

            REPORT FROM WALTERBORO AIRPORT /KRBW/.

&&

EVENT NUMBER CHS1700065

33
Local storm report, Mar 22, 12:46 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1246 AM EDT WED MAR 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 PM     TSTM WND DMG     6 NW WOODCLIFF          32.80N  81.84W
03/21/2017                   JENKINS            GA   911 CALL CENTER

            TREES AND POWER LINES DOWN ON GA 21 NEAR SAND HILLS
            CHURCH RD.

&&

EVENT NUMBER CHS1700067

JRL
Local storm report, Mar 22, 12:47 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1247 AM EDT WED MAR 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1244 AM     HAIL             1 WSW LADSON            32.98N  80.12W
03/22/2017  E1.00 INCH       CHARLESTON         SC   TRAINED SPOTTER

            SPOTTER REPORTS QUARTER SIZE HAIL IN LADSON

&&

EVENT NUMBER CHS1700068

CB
Local storm report, Mar 22, 12:49 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1249 AM EDT WED MAR 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 AM     TSTM WND DMG     1 NNW WALTERBORO        32.92N  80.68W
03/22/2017                   COLLETON           SC   DEPT OF HIGHWAYS

            TREE REPORTED DOWN NEAR INTERSECTION OF HIERS CORNER
            ROAD AND BELLS HIGHWAY.

&&

EVENT NUMBER CHS1700070

33
Local storm report, Mar 22, 12:50 AM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1250 AM EDT WED MAR 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1249 AM     HAIL             5 N CROWFIELD PLANTATIO 33.09N  80.06W
03/22/2017  E1.00 INCH       BERKELEY           SC   PUBLIC

            PUBLIC REPORTED QUARTER SIZE HAIL ON CYPRESS GARDENS
            RD.

&&

EVENT NUMBER CHS1700071

JRL

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 11:31 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton59 min
Mar 21, 11:35 PM EDTSpecial Weather StatementCHSDorchester25 min
Mar 21, 11:57 PM EDTSevere Thunderstorm WarningCHSAllendale, Colleton, Dorchester, Hampton, Jasper33 min
Mar 22, 12:12 AM EDTSpecial Weather StatementCHSDorchester33 min
Mar 22, 12:29 AM EDTSpecial Weather StatementCHSColleton31 min
Mar 22, 12:41 AM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Jasper34 min
Mar 22, 12:46 AM EDTSpecial Marine WarningCHS89 min
Mar 22, 12:55 AM EDTSpecial Marine WarningCHS2 hr
Mar 22, 1:08 AM EDTSpecial Marine WarningCHS2 hr
Mar 22, 1:33 AM EDTSpecial Marine WarningCHS117 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.